Volume 21, issue 1 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Minimal genera of open $4$–manifolds

Robert E Gompf

Geometry & Topology 21 (2017) 107–155
Bibliography
1 S Akbulut, K Yasui, Cork twisting exotic Stein 4–manifolds, J. Differential Geom. 93 (2013) 1 MR3019510
2 J Bennett, Exotic smoothings via large 4’s in Stein surfaces, Alg. Geom. Topol. 16 (2016) 1637
3 Ž Bižaca, J Etnyre, Smooth structures on collarable ends of 4–manifolds, Topology 37 (1998) 461 MR1604866
4 Ž Bižaca, R E Gompf, Elliptic surfaces and some simple exotic R4 ’s, J. Differential Geom. 43 (1996) 458 MR1412675
5 J S Calcut, R E Gompf, On uniqueness of end-sums and 1–handles at infinity, in preparation
6 A J Casson, Three lectures on new-infinite constructions in 4–dimensional manifolds, from: "À la recherche de la topologie perdue" (editors L Guillou, A Marin), Progr. Math. 62, Birkhäuser (1986) 201 MR900253
7 K Cieliebak, Y Eliashberg, From Stein to Weinstein and back, 59, Amer. Math. Soc. (2012) MR3012475
8 S De Michelis, M H Freedman, Uncountably many exotic R4 ’s in standard 4–space, J. Differential Geom. 35 (1992) 219 MR1152230
9 S K Donaldson, An application of gauge theory to four-dimensional topology, J. Differential Geom. 18 (1983) 279 MR710056
10 S K Donaldson, Polynomial invariants for smooth four-manifolds, Topology 29 (1990) 257 MR1066174
11 Y Eliashberg, Topological characterization of Stein manifolds of dimension > 2, Internat. J. Math. 1 (1990) 29 MR1044658
12 F Fang, Smooth structures on Σ ×R, Topology Appl. 99 (1999) 123 MR1720366
13 F Forstnerič, Stein manifolds and holomorphic mappings, 56, Springer (2011) MR2975791
14 M H Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982) 357 MR679066
15 M H Freedman, F Quinn, Topology of 4–manifolds, 39, Princeton University Press (1990) MR1201584
16 M H Freedman, L R Taylor, A universal smoothing of four-space, J. Differential Geom. 24 (1986) 69 MR857376
17 H Freudenthal, Über die Enden topologischer Räume und Gruppen, Math. Z. 33 (1931) 692 MR1545233
18 S Ganzell, Complexity of exotic 4 ’s, PhD thesis, Rice University (2000) MR2700584
19 R E Gompf, Creating Stein surfaces by topological isotopy, in preparation
20 R E Gompf, Infinite families of Casson handles and topological disks, Topology 23 (1984) 395 MR780732
21 R E Gompf, An infinite set of exotic R4 ’s, J. Differential Geom. 21 (1985) 283 MR816673
22 R E Gompf, Periodic ends and knot concordance, from: "Proceedings of the 1987 Georgia Topology Conference" (editors N Habegger, C McCrory), Topology Appl. 32 (1989) 141 MR1007986
23 R E Gompf, An exotic menagerie, J. Differential Geom. 37 (1993) 199 MR1198606
24 R E Gompf, Handlebody construction of Stein surfaces, Ann. of Math. 148 (1998) 619 MR1668563
25 R E Gompf, Stein surfaces as open subsets of 2, J. Symplectic Geom. 3 (2005) 565 MR2235855
26 R E Gompf, Constructing Stein manifolds after Eliashberg, from: "New perspectives and challenges in symplectic field theory" (editors M Abreu, F Lalonde, L Polterovich), CRM Proc. Lecture Notes 49, Amer. Math. Soc. (2009) 229 MR2555939
27 R E Gompf, Minimal genera of open 4–manifolds, preprint (2013) arXiv:1309.0466v2
28 R E Gompf, Smooth embeddings with Stein surface images, J. Topol. 6 (2013) 915 MR3145144
29 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, 20, Amer. Math. Soc. (1999) MR1707327
30 B Hughes, A Ranicki, Ends of complexes, 123, Cambridge University Press (1996) MR1410261
31 R C Kirby, L C Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Princeton University Press (1977) MR0645390
32 E Laitinen, End homology and duality, Forum Math. 8 (1996) 121 MR1366538
33 R Lee, D M Wilczyński, Representing homology classes by locally flat surfaces of minimum genus, Amer. J. Math. 119 (1997) 1119 MR1473071
34 S Nemirovski, Adjunction inequality and coverings of Stein surfaces, Turkish J. Math. 27 (2003) 161 MR1975336
35 F Quinn, Ends of maps, III : Dimensions 4 and 5, J. Differential Geom. 17 (1982) 503 MR679069
36 L Rudolph, Some topologically locally-flat surfaces in the complex projective plane, Comment. Math. Helv. 59 (1984) 592 MR780078
37 C H Taubes, Gauge theory on asymptotically periodic 4–manifolds, J. Differential Geom. 25 (1987) 363 MR882829
38 L R Taylor, An invariant of smooth 4–manifolds, Geom. Topol. 1 (1997) 71 MR1483766
39 K Yasui, Nuclei and exotic 4–manifolds, preprint (2011) arXiv:1111.0620